Oklahoma, 2017

Damaging Wind in Oklahoma, July 14, 2017

July 14, 2017 · NWS OUN · 1 event in 1 county or zone

Scattered storms formed along a lingering boundary across northern Oklahoma during the afternoon of the 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered storms formed along a lingering boundary across northern Oklahoma during the afternoon of the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 2:02 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 14, 2:02 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Fri Jul 14 2017

.DISCUSSION...
Convection has already developed along a weak surface boundary
located approximately from Enid to Arnett in northwest Oklahoma.
Additional isolated showers/storms were occurring over southern
Oklahoma and western north Texas in a mildly unstable and very
weakly-sheared environment. Most of this convection should
diminish around sunset.

Leftover weak boundaries should raise the chances of
showers/storms tomorrow (Saturday) mainly from northwest to
southeast Oklahoma. Again, higher chances of rain will be mainly
in the afternoon.

As the upper-level ridge builds back into the southern Plains
early next week, rain chances will generally shut off, and
temperatures will rise back above the seasonal averages.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  72  91 /  20  30  30  30
Hobart OK         73  96  73  94 /  10  20  30  30
Wichita Falls TX  74  97  73  93 /  20  20  30  30
Gage OK           70  94  69  90 /  30  30  40  30
Ponca City OK     72  92  71  92 /  30  20  10  10
Durant OK         74  93  73  91 /  20  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

10/23
Hazardous weather outlook, Jul 14, 10:56 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Jul 14 2017

OKZ004>048-050>052-TXZ083>090-151700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Jul 14 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
across portions of northern and central Oklahoma, primarily this
afternoon through mid-evening. No organized severe weather is
expected. However, gusty winds and locally heavy rainfall are
potential hazards with the strongest storms.

.Heat...
Heat index values between 95 and 105 are expected this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Isolated to scattered thunderstorms are expected across portions
of the area through this weekend. The highest chances will be on
Saturday. Severe weather is not expected but the strongest storms
may produce gusty winds and locally heavy rainfall.

.Heat...
Afternoon heat index values of 95 to 105 are expected Saturday
afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jul 14, 3:11 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT FRI JUL 14 2017

OKZ008-013-142145-
Kay OK-Noble OK-
411 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and northwestern
Noble Counties Until 445 PM CDT...

AT 408 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Tonkawa to 6 miles
west of Marland to 8 miles west of Red Rock, moving east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Tonkawa, Red Rock, Marland and Ceres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3681 9718 3655 9705 3637 9717 3640 9742
      3654 9735 3673 9744
TIME...MOT...LOC 2108Z 267DEG 17KT 3669 9735 3654 9728 3644 9733

MAHALE
Special weather statement, Jul 14, 3:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
416 PM CDT FRI JUL 14 2017

OKZ007-008-142145-
Kay OK-Grant OK-
416 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and east central
Grant Counties Until 445 PM CDT...

AT 412 PM CDT, a strong thunderstorm was located near Lamont, moving
northeast at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Blackwell, Lamont, Deer Creek and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3667 9758 3676 9764 3692 9741 3675 9727
TIME...MOT...LOC 2112Z 238DEG 17KT 3674 9754

MAHALE
Special weather statement, Jul 14, 3:30 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT FRI JUL 14 2017

OKZ010-142200-
Woodward OK-
430 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County
Until 500 PM CDT...

AT 426 PM CDT, a strong thunderstorm was located near Mutual, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Mutual.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3617 9896 3618 9925 3636 9927 3642 9896
TIME...MOT...LOC 2126Z 264DEG 8KT 3629 9916

MAHALE
Special weather statement, Jul 14, 3:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT FRI JUL 14 2017

OKZ007-008-142215-
Kay OK-Grant OK-
439 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and northeastern
Grant Counties Until 515 PM CDT...

AT 436 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Renfrow to near Deer Creek to near Lamont, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Deer Creek and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3698 9750 3684 9737 3674 9738 3669 9761
      3682 9761 3690 9769
TIME...MOT...LOC 2136Z 256DEG 10KT 3691 9760 3681 9752 3673 9755

MAHALE
Special weather statement, Jul 14, 3:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT FRI JUL 14 2017

OKZ008-013-142230-
Kay OK-Noble OK-
445 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and
northeastern Noble Counties Until 530 PM CDT...

AT 440 PM CDT, a strong thunderstorm was located near Marland, moving
east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Red Rock, Marland, Sooner Lake and southwestern Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3672 9692 3668 9693 3668 9697 3667 9706
      3660 9704 3659 9706 3658 9700 3660 9691
      3656 9689 3653 9696 3653 9699 3651 9701
      3651 9703 3644 9703 3641 9725 3661 9731
TIME...MOT...LOC 2140Z 257DEG 16KT 3654 9719

MAHALE
Special weather statement, Jul 14, 3:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
459 PM CDT FRI JUL 14 2017

OKZ010-142230-
Woodward OK-
459 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Woodward County
Until 530 PM CDT...

AT 454 PM CDT, a strong thunderstorm was located near Mooreland,
moving east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Mooreland and Quinlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3638 9932 3647 9931 3652 9902 3632 9910
TIME...MOT...LOC 2154Z 271DEG 10KT 3642 9921

MAHALE

The radar

The Vance AFB radar (KVNX), 102 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Woodward

When
July 14, 4:00 PM CST
Where
Woodward County, Mooreland
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.440, -99.210

Large tree limbs and fences were blown down. Time estimated by the emergency manager and radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716680.